Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Birmingham, AL

April 24, 2010Jefferson County, Alabama

NWS Birmingham, AL issued this flash flood warning at Apr 24, 2010, 2:55 PM CDT for Jefferson County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 2:55 PM CDT (19:55 UTC)
Expired
Apr 24, 2010, 5:45 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 3:30 PM CDTFLASH FLOODBirmingham, ALPORTION OF POLLY REED ROAD IN CENTERPOINT CLOSED DUE TO WATER OVER ROADWAY. 31ST STREET AT 8TH AVE NORTH ALSO CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WGUS54 KBMX 241955
FFWBMX
ALC073-242245-
/O.NEW.KBMX.FF.W.0009.100424T1955Z-100424T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
  MOUNTAIN BROOK...LEEDS...IRONDALE...HUEYTOWN...HOOVER...
  GARDENDALE...FULTONDALE...FAIRFIELD...BIRMINGHAM...BESSEMER...
  HOMEWOOD...

* UNTIL 545 PM CDT

* AT 248 PM CDT...RAINFALL OF ONE TO TWO INCHES HAD FALLEN DURING
  THE PAST HOUR ACROSS THE AREA.  AN ADDITIONAL INCH OF RAIN IS 
  POSSIBLE DURING THE NEXT HOUR.  THIS WILL PRODUCE FLOODING OF LOW 
  LYING FLOOD PRONE AREAS...ESPECIALLY NEAR SMALL CREEKS AND    
  STREAMS AND IN POOR DRAINAGE AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLAGE
  CREEK AVENUE W...U.A.B. CAMPUS...SYLVAN SPRINGS...SAMFORD
  UNIVERSITY...PINSON...OAK GROVE...MULGA...MORRIS...MINOR...
  MIDFIELD...MAYTOWN...LEGION FIELD...KINGSTON...KETONA LAKES...
  GRAYSVILLE...FORESTDALE...ENSLEY...TARRANT...CLAY...CENTER POINT...
  CARDIFF...CAHABA HEIGHTS...BROOKSIDE...B.J.C.C....BIRMINGHAM
  FAIRGOUNDS...BIRMINGHAM AIRPORT...BARBER MOTORSPORTS PARK...
  ALTON...ADAMSVILLE AND HOMEWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3376 8666 3376 8655 3372 8653 3356 8655
      3355 8652 3353 8652 3353 8655 3347 8662
      3347 8668 3342 8675 3338 8678 3333 8690
      3325 8698 3325 8705 3329 8706 3331 8715
      3337 8723 3340 8722 3344 8728 3381 8671

$$

41
1 follow-up statement
328 
WGUS74 KBMX 242054
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SAT APR 24 2010

ALC073-242245-
/O.CON.KBMX.FF.W.0009.000000T0000Z-100424T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
354 PM CDT SAT APR 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
JEFFERSON COUNTY...

AT 353 PM CDT...RAIN CONTINUED TO SPREAD ACROSS THE WARNED AREA. 
STREET FLOODING HAS BEEN REPORTED IN THE CENTERPOINT AREA AND SOME 
FLOODING IS LIKELY OCCURRING ALONG PORTIONS OF VALLEY CREEK AND ON 
VILLAGE CREEK NEAR 86 STREET IN THE ROEBUCK AREA.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLAGE CREEK
AT AVENUE W...U.A.B. CAMPUS...TRUSSVILLE...SYLVAN SPRINGS...PINSON...
MULGA...LEEDS...IRONDALE...ENSLEY...TARRANT...CLAY...CENTER 
POINT...BIRMINGHAM AIRPORT...AND BIRMINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3376 8666 3376 8655 3372 8653 3356 8655
      3355 8652 3353 8652 3353 8655 3347 8662
      3347 8668 3342 8675 3338 8678 3333 8690
      3325 8698 3325 8705 3329 8706 3331 8715
      3337 8723 3340 8722 3344 8728 3381 8671

$$

41

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 1:35 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 24, 1:35 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SAT APR 24 2010

..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY...

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER
LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 993MB
SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI. A DRY LINE EXTENDED
SOUTHWARD FROM THIS LOW GENERALLY ALONG THE MISSISSIPPI RIVER. AN
EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HAMILTON TO NEAR
MONTGOMERY. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS
AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN
THESE SURFACE FEATURES. THEREFORE...THE GREATEST RISK OF TORNADOES
AND SEVERE THUNDERSTORMS EXIST WEST OF INTERSTATE 65 THROUGH 3
PM...SLOWLY INCREASING EASTWARD THROUGH 8 PM. THERE REMAINS THE
POTENTIAL OF STRONG TORNADOES...LARGE HAIL...AND WIND GUSTS OF 70
MPH OR GREATER FOR ALL OF CENTRAL ALABAMA. TORNADO DAMAGE HAS
ALREADY BEEN REPORTED. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA
OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA.

A FORECAST UPDATE HAS BEEN SENT MAINLY TO REFLECT CURRENT
CONDITIONAL TRENDS.

75

PREVIOUS DISCUSSION...

SHORT TERM...TODAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL
ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING
AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA
IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND
WESTERN LOCATIONS IN A HIGH RISK.

A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES
NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS
WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED
SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE
AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN
ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM
THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL
COUNTIES BEGINNING AT 9 AM.

A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT
SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT
TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY.

LONG TERM...MONDAY THROUGH FRIDAY.

CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT
SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL
INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT
RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED
LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE
TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK
SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD
COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO
WARRANT POPS.

RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE
REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL
AFFECT THE AREA NEXT WEEKEND.

SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH
HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE
END OF THE WEEK.

14

&&

.AVIATION...18Z TAF DISCUSSION.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS AT ALL
TAF SITES.   ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE.  HAVE
INCLUDED TEMPO GROUPS TO SHOW EXPECTED BEST TIMES FOR SEVERE THREAT
BUT WILL NOT SHOW THUNDERSTORM WIND GUSTS SINCE TIMING OF SEVERE
THUNDERSTORMS AND ASSOCIATED THREATS WILL DEPEND ON EVOLUTION OF
THUNDERSTORM DEVELOPMENT WHICH IS NEXT TO IMPOSSIBLE TO FORECAST AT
THIS TIME.  WILL AMEND TAFS AS NECESSARY FOR SPECIFIC SEVERE THREATS
AT LOCAL TAF SITE AS SEVERE THUNDERSTORM DEVELOPMENT OCCURS.

AFTER 02Z LOOK FOR MUCH OF SEVERE WEATHER TO BE PUSHING INTO WESTERN
GEORGIA WITH THREATS DIMINISHING FROM THE WEST AS COLD FRONT MOVES
EAST OUT OF MISSISSIPPI AND SWINGS ACROSS OUR FORECAST AREA. HOWEVER
MVFR CIGS WILL LIKELY CONTINUE THROUGH 12Z BEHIND THE FRONT WITH
CONDS IMPROVING TO VFR AFTER 14Z.

SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON...WITH SUSTAINED
WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25 KNOTS.
WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD FRONT
PASSES THROUGH TONIGHT.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

41

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Apr 24, 1:35 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SAT APR 24 2010

ALZ011>015-017>050-251800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
135 PM CDT SAT APR 24 2010

...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND
LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE
THROUGH THE  MORNING HOURS...THE GREATEST SEVERE WEATHER POTENTIAL
WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT PERIOD.
WIDESPREAD SEVERE STORMS WILL CONTINUE IN THE SOUTHWEST THROUGH THE
AFTERNOON...AND SHOULD BE NEAR THE INTERSTATE 65 CORRIDOR BY
2PM...AND FAR EASTERN LOCATIONS BY 4 PM. THIS THREAT WILL END AS A
COLD FRONT CROSSES THE AREA...ENDING THE STORM THREAT AROUND 2AM IN
THE WEST AND 6AM IN THE EAST.

THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH
LONG-TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. ALL INTERESTS
ACROSS THE AREA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS
POTENTIALLY DANGEROUS WEATHER SYSTEM.

BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON
AND TONIGHT...WITH SUSTAINED WINDS OF 17 TO 20 MPH AND GUSTS UP TO
30 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA
BEGINNING AT 9AM THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY.

In the hours before

Local storm report, Apr 24, 12:17 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
04/24/2010                   MARENGO            AL   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
            DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
            LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
            POSSIBLE TORNADO AND STRAIGHT LINE WINDS.

&&

LINHARES
Local storm report, Apr 24, 1:21 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     NON-TSTM WND DMG TARRANT                 33.59N 86.77W
04/24/2010                   JEFFERSON          AL   PUBLIC

            HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
            AROUND 40 MPH.

&&

LINHARES
Local storm report, Apr 24, 1:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     NON-TSTM WND DMG TALLADEGA               33.43N 86.10W
04/24/2010                   TALLADEGA          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
            GRADIENT WINDS.

&&

LINHARES
Local storm report, Apr 24, 1:26 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

0444 AM     HAIL             BARTLETTS FERRY DAM     32.66N 85.09W
04/24/2010  E0.88 INCH       LEE                AL   AMATEUR RADIO

0554 AM     HAIL             4 NNE ROANOKE           33.20N 85.35W
04/24/2010  E0.75 INCH       RANDOLPH           AL   CO-OP OBSERVER

            PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.

0725 AM     HAIL             1 SW BEDFORD            33.79N 88.22W
04/24/2010  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0730 AM     HAIL             3 SE SNEAD              34.09N 86.36W
04/24/2010  E0.75 INCH       BLOUNT             AL   PUBLIC

            BETWEEN SNEAD AND ALTOONA

0745 AM     HAIL             2 N AURORA              34.15N 86.19W
04/24/2010  E1.00 INCH       ETOWAH             AL   PUBLIC

            NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
            AREA.

0805 AM     HAIL             8 N REFORM              33.50N 88.02W
04/24/2010  E1.00 INCH       PICKENS            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN PALMETTA.

0805 AM     HAIL             3 WSW HUEYTOWN          33.42N 87.05W
04/24/2010  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
            CONCORD.

0805 AM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/24/2010                   PICKENS            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
            POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.

0820 AM     TSTM WND DMG     BANKSTON                33.67N 87.67W
04/24/2010                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
            BUSINESS DAMAGED.

0820 AM     HAIL             BANKSTON                33.67N 87.67W
04/24/2010  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN BANKSTON.

0855 AM     HAIL             GARDENDALE              33.67N 86.80W
04/24/2010  E0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
            ROAD.

0905 AM     HAIL             CORDOVA                 33.76N 87.19W
04/24/2010  E0.88 INCH       WALKER             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN CORDOVA.

1044 AM     TORNADO          WARD                    32.36N 88.28W
04/24/2010                   SUMTER             AL   FIRE DEPT/RESCUE

            FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
            WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
            KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
            HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
            HER VEHICLE DUE TO FALLEN TREES.

1111 AM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
04/24/2010                   MARENGO            AL   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
            DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
            LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
            POSSIBLE TORNADO AND STRAIGHT LINE WINDS.

1125 AM     TSTM WND DMG     9 ENE DEMOPOLIS         32.57N 87.70W
04/24/2010                   HALE               AL   STORM CHASER

            TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
            NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
            SOUTHERN HALE COUNTY.

1207 PM     NON-TSTM WND DMG TALLADEGA               33.43N 86.10W
04/24/2010                   TALLADEGA          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
            GRADIENT WINDS.

0119 PM     NON-TSTM WND DMG TARRANT                 33.59N 86.77W
04/24/2010                   JEFFERSON          AL   PUBLIC

            HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
            AROUND 40 MPH.

&&

LINHARES
Local storm report, Apr 24, 1:54 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

0444 AM     HAIL             BARTLETTS FERRY DAM     32.66N 85.09W
04/24/2010  E0.88 INCH       LEE                AL   AMATEUR RADIO

0554 AM     HAIL             4 NNE ROANOKE           33.20N 85.35W
04/24/2010  E0.75 INCH       RANDOLPH           AL   CO-OP OBSERVER

            PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.

0725 AM     HAIL             1 SW BEDFORD            33.79N 88.22W
04/24/2010  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0730 AM     HAIL             3 SE SNEAD              34.09N 86.36W
04/24/2010  E0.75 INCH       BLOUNT             AL   PUBLIC

            BETWEEN SNEAD AND ALTOONA

0745 AM     HAIL             2 N AURORA              34.15N 86.19W
04/24/2010  E1.00 INCH       ETOWAH             AL   PUBLIC

            NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
            AREA.

0805 AM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/24/2010                   PICKENS            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
            POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.

0805 AM     HAIL             8 N REFORM              33.50N 88.02W
04/24/2010  E1.00 INCH       PICKENS            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN PALMETTA.

0805 AM     HAIL             3 WSW HUEYTOWN          33.42N 87.05W
04/24/2010  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
            CONCORD.

0820 AM     TSTM WND DMG     BANKSTON                33.67N 87.67W
04/24/2010                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
            BUSINESS DAMAGED.

0820 AM     HAIL             BANKSTON                33.67N 87.67W
04/24/2010  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN BANKSTON.

0855 AM     HAIL             GARDENDALE              33.67N 86.80W
04/24/2010  E0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
            ROAD.

0905 AM     HAIL             CORDOVA                 33.76N 87.19W
04/24/2010  E0.88 INCH       WALKER             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN CORDOVA.

1044 AM     TORNADO          WARD                    32.36N 88.28W
04/24/2010                   SUMTER             AL   FIRE DEPT/RESCUE

            FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
            WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
            KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
            HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
            HER VEHICLE DUE TO FALLEN TREES.

1111 AM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
04/24/2010                   MARENGO            AL   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
            DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
            LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
            POSSIBLE TORNADO AND STRAIGHT LINE WINDS.

1125 AM     TSTM WND DMG     9 ENE DEMOPOLIS         32.57N 87.70W
04/24/2010                   HALE               AL   STORM CHASER

            TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
            NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
            SOUTHERN HALE COUNTY.

1207 PM     NON-TSTM WND DMG TALLADEGA               33.43N 86.10W
04/24/2010                   TALLADEGA          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
            GRADIENT WINDS.

0119 PM     NON-TSTM WND DMG TARRANT                 33.59N 86.77W
04/24/2010                   JEFFERSON          AL   PUBLIC

            HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
            AROUND 40 MPH.

0151 PM     HAIL             VANCE                   33.17N 87.23W
04/24/2010  M0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED AT MERCEDES PLANT

&&

16
Local storm report, Apr 24, 2:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     4 N GREENSBORO          32.76N 87.59W
04/24/2010                   HALE               AL   EMERGENCY MNGR

            2 MILE LENGTH OF WIND DAMAGE NEAR HWY 25 WITH AN
            OUTBUILDING DESTROYED AND HUNDREDS OF TREES DOWN.
            POSSIBLE TORNADO

&&

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:15 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike45 min
Apr 24, 1:18 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery42 min
Apr 24, 3:24 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens16 min
Apr 24, 4:15 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningBMXLee14 min
Apr 24, 7:06 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah39 min
Apr 24, 7:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston49 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 24, 8:01 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Tuscaloosa, Walker, Winston59 min
Apr 24, 8:13 AM CDTSevere Thunderstorm WarningBMXJefferson47 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston44 min
Apr 24, 8:22 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter14 min
Apr 24, 8:37 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Apr 24, 8:47 AM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry, Sumter43 min
Apr 24, 8:56 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter35 hr
Apr 24, 8:56 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair19 min
Apr 24, 9:55 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter65 min
Apr 24, 10:16 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter44 min
Apr 24, 10:23 AM CDTTornado WarningBMXMarengo, Sumter67 min
Apr 24, 10:40 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry50 min
Apr 24, 11:01 AM CDTTornado WarningBMXHale, Marengo, Sumter44 min
Apr 24, 11:30 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry45 min
Apr 24, 11:35 AM CDTTornado WarningBMXBibb, Greene, Hale, Perry40 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter49 min
Apr 24, 12:28 PM CDTSevere Thunderstorm WarningBMXMarengo19 min
Apr 24, 12:34 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter41 min
Apr 24, 12:45 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Apr 24, 1:17 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa43 min
Apr 24, 1:45 PM CDTAreal Flood AdvisoryBMXHale, Tuscaloosa2 hr
Apr 24, 2:19 PM CDTAreal Flood AdvisoryBMXJefferson, Talladega116 min
Apr 24, 2:34 PM CDTTornado WarningBMXLamar41 min
Apr 24, 3:10 PM CDTTornado WarningBMXFayette, Lamar, Marion20 min
Apr 24, 3:19 PM CDTFlash Flood WarningBMXLamar, Marion3 hr
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningBMXMarion, Winston38 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningBMXLamar46 min
Apr 24, 4:12 PM CDTFlash Flood WarningBMXWinston2 hr
Apr 24, 4:15 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Apr 24, 4:23 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens67 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston57 min
Apr 24, 4:36 PM CDTTornado WarningBMXPickens42 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa54 min
Apr 24, 5:09 PM CDTTornado WarningBMXPickens40 min
Apr 24, 6:13 PM CDTFlash Flood WarningBMXLamar2 hr
Apr 24, 6:13 PM CDTTornado WarningBMXWalker, Winston17 min

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.